Talk

Advanced search

Page 2 | What the hell is this rash

(90 Posts)
Gooseygoosey12345 Fri 15-Jan-21 21:09:17

Sorry, posting here for traffic

I've had a rash which has gotten better and then worse over the last couple of months. It's on my ribs and across my breasts.

Well now it's come up on the back of my neck and where the waist band of where knickers would be on my lower abdomen.

I genuinely want to rip off my skin, it looks a bit like hives but then there's also a couple of parts that look almost like bites, but no one else has been bitten and there's no fleas in the house.

The GP had a quick look when I was in for something else and said to try steroid cream, which I have, but it's not helped at all. I'll try anything at this stage, please help!

OP’s posts: |
DobbinsBobbins Fri 15-Jan-21 22:24:35

Message withdrawn at poster's request.

Gooseygoosey12345 Fri 15-Jan-21 22:26:41

That could be a possibility! I wonder if I can get a combined cream from the chemist, or if using them both separately would help. Worth a go!

OP’s posts: |
Georgieporgie29 Sat 16-Jan-21 08:55:29

@Gooseygoosey12345 yes hers kept appearing. They’re mostly on her trunk with odd ones on her arms and one on her leg, the steroid cream did help with the itching but it didn’t clear them up. I hope you manage to find something that helps.

Gooseygoosey12345 Sat 16-Jan-21 10:19:14

That sounds the same as mine, thank you. Hope your DDs clears up soon too

OP’s posts: |
PuppyMonkey Sat 16-Jan-21 12:38:29

You can get Caneston Hydrocortisone from the chemist - it’s a combined anti fungal and steroid cream - I use for something called intertrigo. This is a nasty rash under breasts.

I wasn’t joking about 100% cotton bed linen earlier either. I have had a lifetime of annoying rashes of one description or another.grin

Gooseygoosey12345 Sat 16-Jan-21 13:01:16

PuppyMonkey

You can get Caneston Hydrocortisone from the chemist - it’s a combined anti fungal and steroid cream - I use for something called intertrigo. This is a nasty rash under breasts.

I wasn’t joking about 100% cotton bed linen earlier either. I have had a lifetime of annoying rashes of one description or another.grin


Brilliant thank you, I'll pop to the chemist today. I'll have a look online for sheets too. I'll try anything grin

OP’s posts: |
MrsVeryTired Sat 16-Jan-21 13:08:46

I have eczema and have had hives like rashes with it, its always worse in cold weather as skin is drier. For me a mild steroid cream (like hydrocortisone) does nothing and even can inflame it a little so if what you get from the chemist still doesn't work you might just need a stronger steroid, which I think needs to be prescription from a GP.
Hope you can get something

Gooseygoosey12345 Sat 16-Jan-21 14:35:57

@MrsVeryTired yes I'm the same. I suffer on and off with eczema but this is more like hives. Thank you, I'm going to give these ideas a go and speak to the pharmacist/GP if no improvement

OP’s posts: |
TrashedWarrior Sat 16-Jan-21 14:44:23

DobbinsBobbins

I agree about going back to GP, I've sent photos of rashes so we've not had to go in, obviously depends on what your GP surgery is doing.

It sounds a bit like this
https://www.nhs.uk/conditions/pityriasis-rosea/



If it is, try lots of anti histamine and moisturiser like aveeno.

TrashedWarrior Sat 16-Jan-21 14:45:15

My son has just had it. V weird thing.

Gooseygoosey12345 Sat 16-Jan-21 16:07:08

@TrashedWarrior thank you, I'm going to bathe in moisturiser I think! It's so weird isn't it, just came out of nowhere. It's less itchy after the antihistamine so I'll keep taking those too

OP’s posts: |
TrashedWarrior Sun 17-Jan-21 07:07:22

Same with my son, he'd had a cold the week or two before but other than that no reason for it.

Are there some scaly patches?

They initially thought fungal because of the scaly patches, but that's a key indicator for the PR. (I was v blushconfused as it was everywhere.)

Gp said to use aveeno like soap or you can get an emollient soap like zero derm (on prescription.)

It's still going on too. It flares up and down and worse in nappy area. We thought it was getting better so eased up on the creams but I think last night he was uncomfortable again as didn't sleep well 😴 apparently can take a good few weeks to settle.

TrashedWarrior Sun 17-Jan-21 07:10:57

But prob see Gp first. We had to do it online via pics and Gp sent me this to cross check with. It didn't always look like that though, sometimes more of a generalised redness.

https://dermnetnz.org/topics/pityriasis-rosea-images/?stage=Live

Backbee Sun 17-Jan-21 07:15:27

Fungal? Especially as you mention where the bra rubs and your knockers sit on the skin.

WetSausageRoll Sun 17-Jan-21 07:15:59

I was going with scabies too, I’ve had it and the itching was intense at night. I considered killing myself as the itching got so bad. Worse after a hot bath too. Treatment is simple so don’t worry!

WetSausageRoll Sun 17-Jan-21 07:17:00

I also had hives with the scabies as your body is having an allergic reaction to the mites.

Toilenstripes Sun 17-Jan-21 07:19:34

See if the chemist at the pharmacy will take a look and offer advice. My shingles rash was diagnosed by a chemist before I even spoke to my GP.

Purplethrow Sun 17-Jan-21 07:19:45

You can get shingles twice. Chemists are pretty good at looking at rashes , hope it clears up x

WetSausageRoll Sun 17-Jan-21 07:20:16

Do you have any little track lines on your body?

SandysMam Sun 17-Jan-21 07:22:10

The skin is often an indicator of something going on inside your body. Could it be some kind of autoimmune thing? If you can afford it OP, I would pay to see a private dermatologist and try to nip this in the bud once and for all. GP’s rarely have the time to really investigate this kind of thing.

Thack Sun 17-Jan-21 07:38:44

This sounds similar to an a
sensitivity I had a few years ago.

Aged 20 ish, I suddenly developed a hive like rash anywhere my skin was irritated or pressured (knicker elastic, seat belt on neck, hair tickling neck, pj bottom on calf etc).
Worked out that it was linked with artificial sweeteners. I'd been on DofE weekend and had a lot of hot chocolate and sweets, leftovers when I got home. After that I would notice it mildly when I'd put sweeteners in my tea.

I never saw a doctor, I've not heard of this anywhere else. Sharing story to add a suggestion that a small diet change of familiar foods could be the culprit.

thisgardenlife Sun 17-Jan-21 07:40:48

I sometimes get what sounds the same type of rash around knicker elastic areas and collars etc, and have it between and underneath my (large) breasts at the moment.

The sore breast rash gets better with Canestan antifungal cream, and I sometimes take a thrush oral tablet as well.

The rest get better in a few days when I change to gentle washing powder, no fabric conditioner and double rinse every washing load.

thisgardenlife Sun 17-Jan-21 07:42:48

Also antihistamines - I take them daily to treat everyday allergies like rashes.

TrashedWarrior Sun 17-Jan-21 08:17:02

If it was fungal the aveeno wouldn't help. Been there done that!

Autumnchill Sun 17-Jan-21 08:45:43

I had Prurigo about 5 years ago which just developed on my front, absolutely torturous. Sounds similar but have a look for it. Nothing touched it as misdiagnosed until specialist got involved and even then he was baffled for first appointment until he had an aha moment. This was because it was in one place and not all over.

Several tubes of string steroid ointment later it cleared up and never came back

https://dermnetnz.org/topics/prurigo/

Hope you get it sorted as I know I could have ripped my skin off

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in